prescribed gabapentin for fantom tooth pain. started at 100 mg for 5 days then upped to 200 mg. after 4 days at 200 mg started having constipation and lower back and side pain. At the fifteenth day I dropped the dose back to 100 mg and would like to get. completely off it. How should I proceed.
The FDA classifies Gabapentin as an anticonvulsant that can also help with certain types of nerve pain, so it's not addictive like a narcotic would be and after only 15 days at such low doses, you can most likely just stop it, as long as our doctor approves.
Its typical side effects may possibly include nausea, dizziness, headache, dry mouth, mood swings and weight changes.
Is there anything else I can help with?
Was this helpful?0
Vermon, Thanks for the information. I am going to talk to my doctor Monday but I'm going to stop tonight as the constipation and back and side pain is worse then the fantom tooth pain which i used aleve alternating with tylenol which helped in the past. I appreciate your comments and hopefully along with some other health issues, I will get better soon.
Was this helpful?0
Lol. Gabapentin is not addictive like a narcotic.... WRONG! IN WHAT WAY IS IT NOT? I and many other people who have been on gaba for a while have horrible, benzo/alcohol type withdrawal symptoms from discontinuation or tapering down. I am a recovering heroin addict with 12yrs clean. Sort of, I am on methadone maintenance. The last decade I've been on Clonazapam and had issues with Xanax addiction that I ended up having a WD seizure and had to be hospitalized. This was about 6 yrs ago and I am just taking my Clonazapam 1mg a day and doing good on that end. Anyway, I know what narcotic withdrawals feel like and GABAPENTIN WD's are serious. If you've only been on it for a few weeks or a couple months you should have little or no problem. It took me a year and a half to finally become aware that my body had become physically and mentally dependent on gaba. 600mgs 3 times daily. It makes me so pissed, I was told by people in the medical field to switch from benzos to neurotin(gabapentin) for my anxiety and social anxiety disorder. I love the stuff as long as I continue loading up on it like I'm supposed to. It acts as a mood stabilizer for me, which it is not. And gives me a warm, comfortable feeling of well-being. I know it's not supposed to act in that way, but for alot of people i know, including my brother, feel that effect from dosing on neurotin. Yet another thing I have to have or I will have WD Symptoms. Thanks... f****n switch me to a "safe" alternative called neurontin instead of benzos like Clonazapam, I feel like it's worse or definitely equal to benzo withdrawal! I'm dead serious! I have kicked heroin and other known addictive drugs on and off for years. Never thought frigin gabapentin would cause any sort of withdrawal, like I was told. Why is it considered non addictive and non narcotic? I have euphoria from gabapentin on and off, and it has strong, very potent effects on and off the medication. 15 days on it, stop. You'll be fine. If you keep taking it though just wanted you to know one day you might not be able to dose and find yourself sick like I did, not sure why. It took me two months after a year and a half on it to figure out the sickness was from not taking my neurotin! Pregalaban is a prodrug of gabapentin and is way more bioavailable, I only imagine how hard and how much id like and hate it. Pregalaban is listed as having moderate physical dependence liability. Gabapentin is the exact same drug with alot less bioavailability. I really really feel for the people were told that drug was safe too. The end result is that I was lied to, Im extremely mad about it....!????
Was this helpful?1
Sundance Rydr Says:
THANK YOU! THANK YOU! THANK YOU! Gabapentin is NOTHING to play with!... If you don't want to become ADDICTED, DON'T CONTINUE TO TAKE IT!!!... The withdrawals will wreak havoc with BODY AND MIND!!!... If it's NECESSARY for relief~ as an addition to another medication, then by all means, take as prescribed~ but if another medication will suffice, and the side effects or withdrawals aren't as prevalent, use the latter... Take care. Stay safe...